My first Post

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Start Here > New Member Introductions

New Member Introductions Please start by introducing yourself to the rest of our community. We would be grateful if you could tell us a little bit about yourself and your experiences with Diabetes. The main aim of our community is to share experiences, knowledge and help increase the understanding and awareness of Diabetes. The introductions forum is a great place to start with the community. ■ RulesGetting Started With DiabetesForum.com


Like Tree4Likes

My first Post


Closed Thread
 
Shared Thread Thread Tools
Old 03-16-2014, 20:12   #1
Active Member
 
Join Date: Mar 2014
Location: Texas U.S.
Posts: 8

Member Type
Type Pre
Diagnosed in 2009

1 likes received
Default My first Post

I recently had my bi-annual blood work at the VA and found my blood sugar has taken another rise(138 to 140)after fasting. I have been on on metformin(800 twice a day) for a couple years now and even went Vegan to try and drop my sugar level, but my blood sugar seems to still be rising. The Doc put me on Glyberide 2.5 and metformin 500(two tablets twice a day). But I have been having intense reactions to this med. like waking up in a sweat, lethargic, hungry for sugar, flu like symptoms and a persistent dry cough. I have changed my dose to one tablet twice a day, but the cough and flu like symptoms persist. Has anybody else gone through this? It did drop my blood sugar to 90 that was with one tablet. I wonder what it was doing with two?

surfer02000 is offline  
Old 03-16-2014, 20:41   #2
Senior Member
 
Mary,'s Avatar
 
Join Date: Mar 2013
Location: USA
Posts: 6,071

Member Type
Type 2
Diagnosed in 2013

5574 likes received
5676 likes given
Default

A vegan diet will increase your blood sugar because it is naturally high in carbs. As a diabetic, you want to decrease carbs as much as you can. This is the most effective treatment for lowering blood sugar.

If you're having reactions to the metformin, make sure you're taking metformin XR (extended release). This is particularly true for any gastric distress you may be suffering. The sweating, lethargy, and flu-like symptoms also actually sound like a flu. Are you sure you're not coming down with something? Anyone else in the house been sick lately?

Are you testing your blood sugar? Ideally, you need to test when you wake up and then before and after each of your meals. This way, you will know how you are reacting to which foods. Also, we find that a low carb, high fat diet is best to control blood sugar. You can read more about this way of eating here and here.


__________________

View Mary0110's full Diabetes Forum profile here.
Mary, is offline  
Old 03-16-2014, 20:47   #3
Senior Member
 
Join Date: Dec 2009
Posts: 24,394

Member Type
Type 2
Diagnosed in 2009

23930 likes received
32255 likes given
Default

Welcome aboard, surfer. One caution about the glyberide . . . it squeezes your pancreas to produce extra insulin whether you need it or not, and it's likely that as a type 2, you don't need it. Your issue is with insulin resistance, not insulin deficiency, and metformin alone is the best and safest drug for insulin resistance because it does NOT stress the pancreas. Glyberide will eventually burn out your pancreas and then you will be insulin dependent. If I were you, I'd get off the glyberide as soon as humanly possible.




Mary, likes this.
Shanny is offline  
 
Old 03-16-2014, 21:52   #4
Active Member
 
Join Date: Mar 2014
Location: Texas U.S.
Posts: 8

Member Type
Type Pre
Diagnosed in 2009

1 likes received
Default

I appreciate the Replies Mary and Shannon. The Metformin did not have any side effects but once the Glyburide came in the picture things took a turn for the worse. Shannon you put the fear into me about Glyburide. Is it advisable to just up my dosage of Metformin from 800 to ?

surfer02000 is offline  
Old 03-16-2014, 21:54   #5
Active Member
 
Join Date: Mar 2014
Location: Texas U.S.
Posts: 8

Member Type
Type Pre
Diagnosed in 2009

1 likes received
Default

I'm sorry I meant Shanny!

surfer02000 is offline  
Old 03-16-2014, 22:01   #6
Active Member
 
Join Date: Mar 2014
Location: australia
Posts: 71

Member Type
Type 2
Diagnosed in 2014

60 likes received
12 likes given
Default

firstly I think the rise is within the labs margin of error. it could have been the first test 140 and the second 138.
what are your 2 hr post meal readings like?
Take your Dr advise and ask, I would up my metformin to 2 x 800 and see if that does the job after a few weeks and I would go 3 x if still too high, from what I have read it's about the safer of the meds
2550 seems to be max dose for metformin metformin (Glucophage, Glucophage XR, Glumetza, Fortamet, Riomet) - drug class, medical uses, medication side effects, and drug interactions by MedicineNet.com


Last edited by jack412; 03-16-2014 at 22:13.
jack412 is offline  
Old 03-16-2014, 22:14   #7
Senior Member
 
Join Date: Dec 2009
Posts: 24,394

Member Type
Type 2
Diagnosed in 2009

23930 likes received
32255 likes given
Default

The maximum dose for regular metformin is 2550

The maximum dose for metformin XR is 2000




Mary, likes this.
Shanny is offline  
Old 03-16-2014, 22:17   #8
Active Member
 
Join Date: Mar 2014
Location: Texas U.S.
Posts: 8

Member Type
Type Pre
Diagnosed in 2009

1 likes received
Default

With the one Glyburide tablet I took this morning I am guessing after an amount of time(not sure if it was 2 hours or less) I tested my blood sugar and it was at 90.
I just feel burned out. This hacking cough and sensitivity to touch is keeping me from working out. I don't think this it is a virus because it comes and goes. It seems to coincide with the amount of Glyburide I take. I am starting to feel a little better now. I can actually bend over and not get a head rush when I get back up. But the coughing hangs with me.

surfer02000 is offline  
Old 03-16-2014, 22:23   #9
Active Member
 
Join Date: Mar 2014
Location: Texas U.S.
Posts: 8

Member Type
Type Pre
Diagnosed in 2009

1 likes received
Default

Well I just tested my blood sugar and it is at 123 but I am feeling better. You think that my body is not use to these up and down swings in my blood sugar levels?
I was taking 2x 850 of Metformin prior to the Glyburide Metformin prescription


Last edited by surfer02000; 03-16-2014 at 22:28.
surfer02000 is offline  
Old 03-16-2014, 22:27   #10
Senior Member
 
Join Date: Jul 2010
Location: Missouri, USA
Posts: 837

Member Type
Type 2
Diagnosed in 1986

834 likes received
1807 likes given
Default

you could be reacting to the glyburide, especially if you are taking it with caffeine. Do water with both meds. Also, are you taking both meds together? Try separately and always the metformin with food.

__________________
A1c 12/30/12 6.0
A1c 6/24/13 5.5 !!
A1c 6/18/15 6.0
A1C 2/25/16 5.8

Meds: Metformin 1000mm/2 times a day
71 years old
Other meds: synthroid (no thyroid due to cancer); verapamil, losartan, water pill, standard eye drops for glaucoma.
JT Reagan is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
First post lookin New Member Introductions 4 07-19-2013 10:16
Hello Post mweb1215 New Member Introductions 9 07-28-2012 00:42
my hello post shari81 New Member Introductions 11 07-27-2012 10:12

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 04:27.




Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.